Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Pain in hip where it joins leg, occus when walking suddenly, hip muscle fatigue, knee pain when moved outwards

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
I am 43 years old, diabetic and over weight.
Since last 3-4 days I have pain in my right hip where it joins with leg. The pain is not continuous. It occasionally occurs while walking suddenly as if the hip is not supporting the leg on a particular step. It remains there for 20-30 seconds and is then gone. Following it the hip muscle feels fatigued. I tried to do some stretching to relieve the pain but found that if I move my right knee outwards, it would give the pain.
Posted Sun, 22 Jul 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Mayank Bhargava 55 minutes later
Hi XXXXXXX

Thanks for posting your query.

1) Kindly mention whether your blood sugar is in controlled limit or uncontrolled.

2) Have any past history of hip joint injury?

3) Considering your history, you pain most likely appears more to be muscular in origin, as change of posture will give you relief.

4) Pain in hip joint may be due to osteoarthritis as you are overweight and pain in any type of arthritis may be relieved in a particular posture in which joint has minimal volume.

5) Pain in a diabetic patient may be due to nerve damage (neuropathic) bur this type of pain is not posture related and continuous type.

6) Other possibilities are avascular necrosis of head of femur bone, radiating pain from knee joint.

7) You should go for X-ray pelvic bone, Blood sugar, X XXXXXXX knee joint, and MRI hip joint if needed.

8) You should consult with physician and orthopaedician.

Put your query if you have.

Best regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Pain in hip where it joins leg, occus when walking suddenly, hip muscle fatigue, knee pain when moved outwards 22 minutes later
Dear doctor, though my sugar is not fully controlled, it's usually 189 on glucometer. However I do take weekly excercise and never had any such problem. Also I notice the pain only comes up when my right knee is moving outwards towards right or body is moving towards left/ thus knee alignment to right.
I have a feeling that 5 days back I had to stand somewhere for 3 hours, and pain developed 2 days after that. Would it be a cause?
Please do suggest some medicine, I think anti inflammation art may do, though I do not know name of any such medicine to buy locally from Dubai
 
 
Answered by Dr. Mayank Bhargava 16 minutes later
Hi XXXXXXX

1) Your sugar is on higher side, you should consult with physician/ endocrinologist.

2) Yes, your pain may be due to overexertion, or an already persisting mild arthritis may be precipitated by exertion.

3) You should for anti-inflammatory along with muscle relaxants such as aceclofenac with thiochochiside/ cholrzoxazone/ tizanidine.

Take care,

Get well soon,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Pain in hip where it joins leg, occus when walking suddenly, hip muscle fatigue, knee pain when moved outwards 39 minutes later
Can you please write names of above medicines both muscle relaxant and anti inflammatory along with dose.
 
 
Answered by Dr. Mayank Bhargava 2 hours later
Hi,

Tablet Nise-MR, Zerodol-TH4/8, Thiospas A etc

thanks,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor